Alert archive / Indiana / Beach Hazards Statements in 2022

Beach Hazards Statement 12, NWS Northern Indiana

September 11, 2022

NWS Northern Indiana issued this beach hazards statement at Sep 11, 2022, 6:44 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2022, 6:44 PM EDT (22:44 UTC)
Expired
Sep 12, 2022, 4:00 PM EDT
In force
21 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

698 
WHUS43 KIWX 112244
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
644 PM EDT Sun Sep 11 2022

INZ003-MIZ077-120645-
/O.NEW.KIWX.BH.S.0012.220911T2244Z-220912T1500Z/
La Porte-Berrien-
644 PM EDT Sun Sep 11 2022 /544 PM CDT Sun Sep 11 2022/

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  Waterspouts are possible through this evening.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...Through Monday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

MCD
4 follow-up statements
273 
WHUS43 KIWX 120252
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1052 PM EDT Sun Sep 11 2022

INZ003-MIZ077-121100-
/O.CON.KIWX.BH.S.0012.000000T0000Z-220912T1500Z/
La Porte-Berrien-
1052 PM EDT Sun Sep 11 2022 /952 PM CDT Sun Sep 11 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves. 

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...Through Monday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
838 
WHUS43 KIWX 120806
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
406 AM EDT Mon Sep 12 2022

INZ003-MIZ077-121615-
/O.EXT.KIWX.BH.S.0012.000000T0000Z-220912T2000Z/
La Porte-Berrien-
406 AM EDT Mon Sep 12 2022 /306 AM CDT Mon Sep 12 2022/

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
696 
WHUS43 KIWX 121415
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1015 AM EDT Mon Sep 12 2022

INZ003-MIZ077-122000-
/O.CON.KIWX.BH.S.0012.000000T0000Z-220912T2000Z/
La Porte-Berrien-
1015 AM EDT Mon Sep 12 2022 /915 AM CDT Mon Sep 12 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves. Waves 3 to 6 feet.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
613 
WHUS43 KIWX 122006
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
406 PM EDT Mon Sep 12 2022

INZ003-MIZ077-130415-
/O.EXP.KIWX.BH.S.0012.000000T0000Z-220912T2000Z/
/O.NEW.KIWX.BH.S.0013.220913T1200Z-220914T0300Z/
La Porte-Berrien-
406 PM EDT Mon Sep 12 2022 /306 PM CDT Mon Sep 12 2022/

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  Waves 3 to 5 feet.

* WHERE...In Indiana, La Porte county. In Michigan, Berrien 
  county.

* WHEN...From Tuesday morning through Tuesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$

Andersen

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 11, 4:33 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Sep 11, 4:33 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
433 PM EDT Sun Sep 11 2022

.SYNOPSIS...
Issued at 426 PM EDT Sun Sep 11 2022

Showers and isolated thunderstorms will taper from west to east this
evening as a cold front tracks across the area. Additional scattered
showers are expected on Monday as much cooler air filters into the
region. High temperatures on Monday will only reach into the low to
mid 60s, but temperatures will moderate back into the upper 70s by
Wednesday.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 426 PM EDT Sun Sep 11 2022

Showers will taper from west to east this evening, and the main
weather story going forward will be the transition to much cooler
temperatures later tonight and Monday.

Potent upper vort lobe rotating around parent upper level low
will continue to eject northeast across the southern Great Lakes
this evening. Extensive clouds and precipitation have limited
instability this afternoon, with latest RUC analyses indicating
500-1000 J/kg of MLCAPE. Factors favorable for locally heavy
rainfall are still in place this afternoon including warm cloud
depths in excess of 10k feet and anomalous pre-frontal PWATs of
1.6-1.75 inches. However, it still appears as though progressive
nature of frontal forcing should preclude any widespread hydro
issues with lessening potential of training through the remainder
of the afternoon. Some better mixing has developed this afternoon
across northwest Ohio with sfc temperatures reaching into the mid
and upper 70s across the far east/southeast. A few cells could
produce sub-severe wind gusts to 30+ mph across northwest Ohio in
narrow window through late afternoon.

Mainly dry weather overspreads the area this evening as mid level
dry slot pushes across the area. A few showers may linger into late
evening/early overnight across the far north/northeast where deeper
moisture profiles reside the longest. Mid level moisture wrapping
around this occluding system with TROWAL-like feature should
reintroduce a better chance of showers across west-southwest
portions of the forecast area toward morning. Mid level cold core on
Monday could be enough for perhaps an isolated thunderstorm with
very weak elevated instability, but this potential appears to be
too low to mention in forecast grids. Scattered showers should
gradually expand eastward across far NE Indiana/NW Ohio later in
the day Sunday.

Much cooler weather in store for Monday (highs only reaching into
the low to mid 60s) with breezy conditions as low pressure slowly
begins to fill across southern Lake Michigan Monday morning. With
extensive low cloud coverage likely on Monday and much cooler low
level temps, highs should be limited to the lower to middle 60s
across the area.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 426 PM EDT Sun Sep 11 2022

Precip potential will wind down Monday night into Tuesday as upper
low begins to drift across the eastern Great Lakes. Lingering
effects from TROWAL/deformation forcing should prolong some
isolated/scattered showers across NW Indiana/SW Lower Michigan
into Monday night/early Tuesday with some possible enhancement to
low level deformation forcing from Lake Michigan weak aggregate
trough development. Still expecting clouds to scatter later in the
day Tuesday, but confidence still somewhat on the low side
regarding timing.

Otherwise, a quiet period setting up for the remainder of the
forecast period with upper level ridging building across the region
and onset of low level warm advection on Wednesday. There are
continued indications in medium range guidance of a short wave
dampening this ridge across Upper Midwest next weekend, but a large
spread still exists in timing/strength of this wave. High confidence
remains in moderating temperatures back to normal/above normal
temperatures late in the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1218 PM EDT Sun Sep 11 2022

Widespread moderate to occasionally heavy rain showers will
persist this afternoon in advance of a developing low pressure
system over northeast Illinois. Primarily MVFR conditions are
anticipated into the early evening with this rainfall, though
times of IFR restrictions can be expected in heavier showers.
System cold front and mid level dry slot swing through early this
evening with mainly dry conditions overnight into tomorrow
morning. Low level moisture will hang around however with cigs
likely hovering between IFR-MVFR with spotty drizzle possible.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 11, 4:48 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
448 PM EDT Sun Sep 11 2022

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-122100-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
448 PM EDT Sun Sep 11 2022 /348 PM CDT Sun Sep 11 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

An isolated thunderstorm is possible through early evening, mainly
along and east of Interstate 69. Locally heavy rain is possible
through mid evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-MIZ077-122100-
La Porte-Berrien-
448 PM EDT Sun Sep 11 2022 /348 PM CDT Sun Sep 11 2022/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

There is moderate swim risk for southeast Lake Michigan beaches
tonight into early Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is high swim risk for southeast Lake Michigan beaches on
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-122100-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
448 PM EDT Sun Sep 11 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Waves may approach small craft advisory criteria tonight into early
Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 9:25 PM EDTSpecial Weather StatementIWXAdams, Blackford, Wells35 min
Sep 10, 10:13 PM EDTSpecial Weather StatementIWXAdams, Wells47 min
Sep 11, 5:43 PM EDTSpecial Marine WarningIWX32 min
Sep 11, 6:47 PM EDTGale WarningIWX7 hr
Sep 11, 6:47 PM EDTSmall Craft AdvisoryIWX21 hr

Nearby

Beach Hazards Statements in Indiana, 2022Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.